Drug interactions with Effexor XR
Oct 25, 2011
I am currently taking 150 mg of Effexor XR/day and have been for 7-8- years with positive results. I recently changed my HIV drug therapy from Atripla because my viral load was slowly increasing from non detectable to detectable over a period of six months. I switched to the following: Combivir, Norvir, Isentress, and Reyataz and my viral load was back to undetectable within five weeks. I am very happy about that but since I have changed to this new regimen my Effexor doesn't seem to be working. I have the same feeling that I get if I forget to take the Effexor on time: within a couple of hours my ears will begin to ring and I will get these tiny jolts, like a mini electric shock. Since the new HIV regimen I have this all the time. Can the HIV combo interfere with the metabolism of the Effexor XR? If so, what would you recommend? Thank you for your kind advice!
Response from Dr. Fawcett
The symptoms you are describing have been called "brain shivers" and occur as a result of diminished Effexor in your system. In your case it sounds like it is a result of drug interactions. Of the HIV medications you are now taking, two have potential interaction with Effexor: Norvir (ritonavir) and Reyataz (atazanavir). Speak with your physician about changing your antidepressant. You may want to consult with a psychiatrist well-versed in HIV medicine. Different antidepressants work for various people so it's impossible to make specific recommendations, although most SSRIs (selective serotonin reuptake inhibitors) are generally well tolerated with HIV medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Rectal Bleeding After Lap Dance Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- White Tongue After Open Mouth Kissing Worried I Have HIV
- Can You Get Genital Warts From Kissing?
- Chancroid Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.